MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH PULL REDUCTION INSTRUMENT FOR LISS; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH PULL REDUCTION INSTRUMENT FOR LISS; GUIDE
Catalog Number 324.033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in the (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2018, the pull reduction instrument for less invasive stabilization system (liss) broke.The broken fragment has been partially left in situ.This report is for one (1) pull reduction instrument for liss.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part: 324.033.Lot: 2151584.Manufacturing site: (b)(4).Release to warehouse date: 01.Sep.2005.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.The material was reviewed and the hardness value was confirmed to meet the specification with no non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Customer quality conducted an investigation of the returned devices.Visual inspection: a piece of about 24mm length is broken off and was not returned for evaluation.The fracture face is diagonal and the remaining threaded shaft is bent above the fracture.In general is the device in a used condition.There are clearly visible stress marks on both sides of the nut and the coupling piece is rounded on top.Drawing/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused damage at the device, therefore no drawing/specification review is needed.In addition is the device older than 12 years, which speaks against any design related issue.Dimensional inspection: checked dimensions with caliper per drawing: outer thread diameter.Specification 4mm 0/-0.05 / measured: 3.98mm = pass.Core diameter thread at the fracture face.Specification 3.4mm 0/-0.05 / measured: 3.39mm = pass.Material or hardness review: the review of the manufacturing documents from the used sub-component part 501704 with lot 2137686 has shown that the correct material was used and that the hardness was within the specification.Summary: the complaint condition is confirmed.The findings above and that the device was in use for more than ten years (distributed in november 2006) let us exclude a product related issue.Based on the provided information we are not able to determine the exact cause of this breakage.The diagonal fracture face and the deformed remaining thread above the fracture indicate that a combination between too much applied force in combination with very high lateral stress caused a mechanical overload and finally the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, the pull reduction instrument for less invasive stabilization system (liss) broke.The broken fragment has been partially left in situ.Surgery was completed with no delay.

Brand Name
PULL REDUCTION INSTRUMENT FOR LISS
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7687076
Report Number8030965-2018-55011
Device Sequence Number19003729
Product Code FZX
UDI-Device Identifier07611819221345
UDI-Public(01)07611819221345
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.033
Device Lot Number2151584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;